Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 140, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2007, 1:58 PM CDT for Titus County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2007, 1:58 PM CDT (18:58 UTC)
- Expired
- May 9, 2007, 2:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Titus County, TX
The radar
The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:06 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 9, 11:06 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1106 AM CDT WED MAY 9 2007 .DISCUSSION... CURRENT FORECAST LOOKS TO ON TRACK FOR THE MOST PART. VISIBLE SATELLITE SHOWING LAST NIGHTS BOUNDARIES IN TACT OVER EAST TEXAS. LIGHT WINDS ALOFT ON SHV SOUNDING...PALESTINE PROFILER SHOWING MID LEVEL NORTH TO SOUTH FLOW. WINNFIELD PROFILER SHOWING STILL MID LEVEL EAST TO WEST. EXPECT SCATTERED CONVECTION OVER LA/AR TO DRIFT WEST...AND ANYTHING DEVELOPING OVER TEXAS TO GET MORE OF A PUSH TO THE EAST OR NE. QUESTION IS WHICH INITIALIZATION AREA CAN GAIN A FOOT BY MID AFTERNOON FOR MORE ORGANIZED MOVEMENT OF ANY THAT MAY BECOME SEVERE. FZL LEVEL IS HIGHER...MAYBE A FEW LESS HAIL EVENTS TODAY. && .AVIATION... CEILINGS AND VSBYS ARE IN THE VFR CATEGORY AT ALL SITES THIS MORNING. EXPECT CONVECTION TO DEVELOP THIS AFTERNOON CONSIDERING THE AVAILABLE MOISTURE AND AFTN HEATING. WITH NO REAL DEFINITIVE BOUNDARIES TO FOCUS TSTMS THIS AFTN WILL MAINTAIN THINKING IN CURRENT TAFS OF USING CB OR VCNTY. FOG WILL LIKELY DEVELOP TONIGHT AT ANY TAF SITES THAT RECEIVE RAINFALL THIS AFTN AND EVENING. / 02/ && .PRELIMINARY POINT TEMPS/POPS... SHV 87 67 85 66 / 40 20 40 30 MLU 86 66 85 65 / 40 20 50 30 DEQ 84 64 83 63 / 40 20 50 30 TXK 85 65 84 65 / 40 20 50 30 ELD 87 64 85 64 / 40 20 50 30 TYR 85 67 83 64 / 40 20 40 30 GGG 86 66 85 64 / 40 20 40 30 LFK 88 66 87 65 / 30 20 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/02
Hazardous weather outlook, May 9, 12:00 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED MAY 9 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-101100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED MAY 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS PORTIONS OF THE FOUR STATE AREA WITH A VERY UNSTABLE ATMOSPHERE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA DURING THURSDAY AND PERHAPS TAKE INTO FRIDAY AS WELL DEPENDING ON ITS SPEED. WE WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS LIKELY DEVELOP ON BOTH DAYS WITH THE AID OF DAYTIME HEATING DURING THE AFTERNOON AND EVENING HOURS. THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION DURING THURSDAY...AND PERHAPS FRIDAY TOO DEPENDING ON THE POSITION AND SPEED OF THIS UPPER LEVEL FEATURE. THE COMPUTER MODELS TAKE TO SYSTEM ALONG THE I-10 CORRIDOR DURING THIS TIME FRAME. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION IN THE FOUR STATE AREA. . .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT. 24
In the hours before
Local storm report, May 9, 8:37 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 AM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL SHREVEPORT 32.47N 93.80W
05/08/2007 E1.00 INCH CADDO LA PUBLIC
HAIL LASTED ABOUT 3 MINS AT YOUREE DR. AND BERT KOUNS
&&
12Local storm report, May 9, 8:39 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 AM CDT WED MAY 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 7 SE HOMER 32.72N 92.97W
05/08/2007 CLAIBORNE LA LAW ENFORCEMENT
MANY TREES DOWN, ROOF BLOWN OFF IN THE AYCOCK COMMUNITY
NEAR INTERSECTION OF HWY 146 AND MARSALIS RD. REPORTS
FROM LAW ENFORCEMENT AND LOCAL MEDIA.
0345 PM HAIL ATLANTA 33.12N 94.16W
05/08/2007 E0.75 INCH CASS TX PUBLIC
PENNY SIZE HAIL REPORTED ALONG HWY 59 NEAR TOWN.
0508 PM HAIL SHREVEPORT 32.47N 93.80W
05/08/2007 E1.00 INCH CADDO LA PUBLIC
HAIL LASTED ABOUT 3 MINS AT YOUREE DR. AND BERT KOUNS
0509 PM HAIL SHREVEPORT 32.47N 93.80W
05/08/2007 E1.75 INCH CADDO LA PUBLIC
MULTIPLE REPORTS OF GOLF BALL SIZED HAIL NEAR THE
INTERSECTION OF YOUREE DR. AND EAST 70TH STREET.
0530 PM HAIL SHREVEPORT 32.47N 93.80W
05/08/2007 E0.75 INCH CADDO LA PUBLIC
PENNY SIZE HAIL REPORTED AT I-20 AT MONKHOUSE DRIVE.
0550 PM HAIL DE KALB 33.51N 94.62W
05/08/2007 E0.75 INCH BOWIE TX EMERGENCY MNGR
PENNY SIZE HAIL REPORTED IN TOWN.
0827 PM HAIL LUFKIN 31.33N 94.73W
05/08/2007 E0.75 INCH ANGELINA TX TRAINED SPOTTER
HAIL LASTED 2 MINUTES ON THE SOUTH SIDE OF LUFKIN
&&
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:22 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 53 min |
| May 9, 2:34 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 30 min |
| May 9, 5:03 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 42 min |
| May 9, 5:07 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 53 min |
| May 9, 5:46 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 30 min |
| May 9, 5:51 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 54 min |
| May 9, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Webster | 38 min |
| May 9, 3:52 PM CDT | Severe Thunderstorm Warning | SHV | Union | 38 min |
| May 9, 6:32 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.